558?1262941669
Psychopharmacology User Group
Weening off Celexa causing mental numbness?
About This Group:

The function of this group is to discuss, in an objective, fact-based fashion, the therapeutic benefits, adverse effects, interactions and risks of psychopharmacological agents.

Founded by RCA759I on January 8, 2010
116 members
Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Weening off Celexa causing mental numbness?

Just posted this in the depression forum, because I had not seen this group. Not sure how to delete it on the forum, but hopefully this is alright!


12 years ago I was prescribed Celexa for stomach issues (a side effect was relaxing the stomach) it was short term therapy and I got off the medication shortly thereafter.  10 years ago, it was prescribed to me again as a depression preventative.  I was a teenager and had a lot of medical issues which required many surgeries.  I have always been very naturally tiny (thin) and I'm not sure that was really taken into account when I was being operated on.  My recovery times were always huge.  After all the surgeries, figuring out the problem and having it fixed via a final surgery... I ended up with another problem as a result of everything else (my gallbladder stopped working). I then had to have that removed. It seemed I never recovered from that surgery and body pain never went away.  I went to multiple doctors and eventually to the mayo clinic where I was diagnosed with fibromyalgia, likely due to physical trauma.  I was told that most people with fibromyalgia end up very depressed, and because I had spent so many years sick, previously, and then as a result of everything, had to turn down my full scholarship to the best university in the state, the doctors once again put me on Celexa.  It was basically a preventative, since I did talk to a psychiatrist and he didn't feel I had depression (I did feel reasonably sad, I missed a lot of high school which is something I enjoyed and everything I worked for kind of got flushed down the toilet-I was about as upset as anyone else would be, without feeling like 'whoa is me, i have the worst life in the world').  They've wanted to keep me on it for the past 10 years, and I've always felt it wasn't necessary.   I was diagnosed with very bad GERD and an endoscopy revealed some issues there. My GI said that the problem could be in part, due to the anti depressant.  This gave me reason to want to get off of it.  

I was on 1 20mg tablet daily.  I reduced to 10mg daily, pretty effortlessly and remained on it at that dose for about 6 months.  About 2 months ago, I reduced to 5mg daily.  For about a week, I reduced to 1/8 a tablet daily and then after a week, just stopped taking it. I stopped about a week ago.   I'm finding that I'm going through spurts of anger and major irritability and frustration (not that I NEVER experienced those emotions while taking the medication... now it's just more frequently, and really without reason).  I also feel completely worthless.  Suddenly, I am *never* remotely satisfied when I see myself in the mirror.  I am not satisfied or genuinely happy when hanging out with friends.  I'm pretty apathetic about most everything and otherwise, generally negative.  Things that normally gave me immense pleasure (and I'm pretty easy to please as far as being entertained goes), bore me to death now.  I'm normally someone who has to have a creative outlet, daily... but I have felt 0 creativity and actually look back at my old projects and think "what were you thinking? this is complete crap".  I have  *no* appetite, when normally I have SUCH a healthy appetite-food has been the light of my life.  As I  mentioned, i"ve always been very thin and it's difficult for me to keep weight on (but I always had a lot of fun trying, because i loved eating so much)... now I am really struggling to eat at all and of course, I've immediately started losing weight.  I'm basically force feeding myself.  The long and short of it is, all the things that had been providing me with fulfillment, do nothing for me and in general, I feel numb.  It's similar to how I remember feeling when I began the medication (the short period of time you go through while you're adjusting to it).  I'm wondering if I should have stayed on the 1/8 a tablet for longer and if I should go back to that for a few weeks... or if I should just wait it out and stay off.  What I'm really worried about, is that my brain just got so used to depending on the seratonin that the medication produced, that it doesn't know how to produce it's own anymore (before starting the medication, I had no problem finding enjoyment in any and everything, just as I did when I was on the medication) and if I stay off it, I'll always have this lack of satisfaction and all zest for life will be gone permanently.  

I'm wondering what anyone elses experiences might be, in this area...
Tags: celexa, Numb
Recent Activity
Avatar_f_tn
Blank
penn1023 commented on I'm Back!
2 hrs ago
1198531_tn?1361347278
Blank
honey156 commented on photo
5 hrs ago
1198531_tn?1361347278
Blank
honey156 commented on photo
5 hrs ago
MedHelp Health Answers